Alert archive / Washington / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Apr 29, 2003, 9:06 PM PDT for Grant County, Washington. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 9:06 PM PDT (04:06 UTC)
- Expired
- Apr 29, 2003, 9:45 PM PDT
- In force
- 39 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Grant County, WA
The radar
The Pendleton radar (KPDT), 155 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.1 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WUUS56 KOTX 300406 SVROTX WAC025-300445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 904 PM PDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... * UNTIL 945 PM PDT * AT 855 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROYAL CITY...OR ABOUT 22 MILES SOUTHWEST OF MOSES LAKE...MOVING NORTHWEST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 4679 11965 4692 11947 4719 11985 4703 12002
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:00 PM PDT, 6 minutes earlier.
Area forecast discussion, Apr 29, 9:00 PM PDT, 6 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 900 PM PDT TUE APR 29 2003 .SYNOPSIS...A RATHER LARGE AREA OF LOW PRESSURE WILL REMAIN OVER THE NORTHWEST US OVER THE NEXT SEVERAL DAYS. VERY WEAK DISTURBANCES ROTATING AROUND IN THIS SOMEWHAT MOIST AND AT TIMES UNSTABLE AIRMASS WILL CONTINUE TO KEEP SOME CHANCE OF SHOWERS IN THE VICINITY. .DISCUSSION... OUR CWA HAS ESCAPED MUCH OF THE UNSETTLED WEATHER PLAGUING THE PACNW THIS AFTERNOON. HOWEVER...THIS EVENING A FEW THUNDERSTORMS HAVE MADE THEIR WAY INTO GRANT COUNTY AS WELL AS PORTIONS OF THE IDAHO PANHANDLE NEAR LEWISTON. THE GRANT COUNTY THUNDERSTORMS APPEAR TO BE SPAWNED FROM THE OUTFLOW OF A LINE OF STATIONARY THUNDERSTORMS TO THE SOUTH. THAT LINE HAS A HISTORY OF SEVERE WEATHER. IT IS UNLIKELY THAT THIS NEW CONVECTION OVER GRANT COUNTY WILL DO THE SAME. THIS IS DUE TO DAYTIME HEATING WANING...A DRY LOWER ATMOSPHERE AND A MORE CAPPED ATMOSPHERE THE FURTHER NORTH YOU GET. THE THUNDERSTORMS NEAR LEWISTON ARE ALREADY DYING OUT FOR THE SAME REASONS STATED ABOVE. ZONES HAVE BEEN UPDATED TO MENTION ISOLATED THUNDERSTORMS NEAR GRANT COUNTY BUT THE REST OF THE FORECAST HAVE NOT BEEN CHANGED. /LERICOS ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 040/060/041/064/040/064 532332 COE 039/062/040/064/040/064 534332 PUW 039/060/038/065/041/065 462332 LWS 044/065/044/069/046/070 355331 CQV 037/065/039/064/040/064 654332 SPT 037/058/038/062/039/061 644332 WWP 038/054/038/060/038/059 654332 MWH 043/065/042/067/041/070 532221 EAT 047/067/046/067/044/068 532221 OMK 043/069/040/065/044/067 532221 .OTX...NONE.
Hazardous weather outlook, Apr 29, 5:58 AM PDT, 15 hours 8 minutes before
IDZ001>004-026-027-WAZ031>038-041>044-301330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 558 AM PDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:10 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 50 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.